Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 23, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 30, 2007, 5:18 PM CDT for Harris County, Texas. It was in force for 117 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 30, 2007, 5:18 PM CDT (22:18 UTC)
- Expired
- May 30, 2007, 7:15 PM CDT
- In force
- 117 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Whole counties
County Harris County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 5:30 PM CDT | FLASH FLOOD | Hedwig Village, TX | FLINTDALE STREET CLOSED DUE TO HIGH WATER |
| May 30, 5:30 PM CDT | HEAVY RAIN 0 | Hedwig Village, TX | HIGH WATER ON FLINTDALE STREET. INITIAL REPORTS INDICATE THAT THE STREET WAS CLOSED DUE TO HIGH WATER. |
| May 30, 6:15 PM CDT | HEAVY RAIN 0 | Houston, TX | 3.03 INCHES OF RAIN IN 1 HOUR NEAR WEST LAKE FOREST - KEY MAP 446Q |
| May 30, 6:25 PM CDT | FLOOD | 10 S Cypress, TX | METRO TRAFFIC REPORTED SEVERAL CARS UNDERWATER AT GREENHOUSE AND KEITH HARROW ROAD NEAR BEAR CREEK - KEY MAP 446D |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHGX 302219 FFWHGX TXC201-310015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 518 PM CDT WED MAY 30 2007 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... HARRIS COUNTY IN SOUTHEAST TEXAS * UNTIL 715 PM CDT * AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR HUNTERS CREEK VILLAGE. 1 TO 2 INCHES OF RAIN HAS ALREADY FALLEN AND ANOTHER 1 TO 3 INCHES WILL BE POSSIBLE BY 615 PM. FLOODING HAS BEEN REPORTED ALONG THE KATY FREEWAY FEEDER ROADS AND HIGH WATER WAS REPORTED NEAR TC JESTER AND ALSO ALONG SOUTH POST OAK. * FLOODING IS EXPECTED IN OR NEAR... MEMORIAL...THE GALLERIA...WEST UNIVERSITY PLACE...SPRING VALLEY... SOUTHSIDE PLACE...PINEY POINT VILLAGE...HILSHIRE VILLAGE...HEDWIG VILLAGE...BUNKER HILL VILLAGE AND BELLAIRE. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2967 9542 2983 9538 2989 9564 2978 9562 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 30, 3:38 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 30, 3:38 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 338 PM CDT WED MAY 30 2007 .UPDATE... && .DISCUSSION... WE ADJUSTED 1ST PERIOD (FOR EARLY EVENING) POPS AS PER CONVECTIVE TRENDS. ONGOING CONVECTION MOVING ACROSS NORTHERN ZONES EXPECTED TO AFFECT WEST CENTRAL AND SOUTHEAST SECTIONS OF CWFA. OTHERWISE ...REST OF FORECAST PACKAGE ON TRACK. 37 && .PREV DISCUSSION... /ISSUED 232 PM CDT WED MAY 30 2007/ DISCUSSION... MCS IN THE WEST-NORTHWEST FLOW ALOFT MOVING ACROSS NORTHEAST ZONES OF CWFA EARLY THIS AFTERNOON. ISOLATED CONVECTION BECOMING SCATTERED ACROSS CENTRAL ZONES AHEAD OF MCS. HIGHER POPS WILL CONTINUE OVER EAST AND NORTHEAST PORTIONS OF SOUTHEAST TEXAS FOR THE REMAINDER OF THE AFTERNOON. CONVECTION SHOULD RAPIDLY DECREASE IN AREAL COVERAGE AFTER SUNSET. UPPER LOW OVER THE DAKOTAS AND BROAD AND SOMEWHAT DIFFUSE TROUGH OVER THE GULF WILL PERSIST FOR THE NEXT SEVERAL DAYS. PROGGED VERTICAL PROFILES AND PWAT VALUES REMAINING CONSISTENT BUT SOMEWHAT HIGHER OVER THE EASTERN ZONES. THUS WE SHALL CONTINUE WITH CHANCE OF MAINLY AFTERNOON CONVECTION EASTERN SECTIONS AND SLIGHT CHANCE ELSEWHERE. TEMPERATURES EXPECTED TO REMAIN NEAR SEASONAL NORMAL VALUES FOR THE NEXT SEVERAL DAYS. GFS IS SHOWING A WEAK COLD FRONT STALLING OVER OUR REGION EARLY NEXT WEEK. WE INCREASED POPS SLIGHTLY DURING THIS PERIOD. 37 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 72 90 71 89 70 / 30 20 10 20 10 HOUSTON (IAH) 72 89 71 88 71 / 60 20 10 20 10 GALVESTON (GLS) 76 85 75 85 75 / 40 20 10 20 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...30
Hazardous weather outlook, May 30, 3:46 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 346 PM CDT WED MAY 30 2007 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-311100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 346 PM CDT WED MAY 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ONGOING THUNDERSTORM ACTIVITY THIS AFTERNOON OVER THE NORTHERN PORTIONS OF SOUTHEAST TEXAS WILL CONTINUE TO MOVE SOUTH AND DECREASE IN AREAL COVERAGE DURING THE EARLY EVENING HOURS. SOME OF THE STORMS MAY BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EARLY EVENING FOR THE NORTHERN AND CENTRAL PORTIONS OF SOUTHEAST TEXAS.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 1:56 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 49 min |
| May 30, 2:25 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity | 35 min |
| May 30, 3:12 PM CDT | Severe Thunderstorm Warning | HGX | Madison, Walker | 33 min |
| May 30, 3:52 PM CDT | Severe Thunderstorm Warning | HGX | San Jacinto, Walker | 23 min |
| May 30, 3:54 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Montgomery, Walker | 36 min |
| May 30, 4:51 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Liberty, Montgomery, San Jacinto | 24 min |
| May 30, 5:00 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 30 min |
| May 30, 5:01 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 29 min |
| May 30, 5:13 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 47 min |
| May 30, 5:16 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 29 min |
| May 30, 5:24 PM CDT | Severe Thunderstorm Warning | HGX | Austin | 36 min |
| May 30, 5:28 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 47 min |
| May 30, 5:48 PM CDT | Special Marine Warning | HGX | 57 min | |
| May 30, 5:48 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris | 27 min |
| May 30, 6:43 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend | 34 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.